Alert archive / Florida / Flood Watches in 2021

Flood Watch 4, NWS Jacksonville, FL

August 5, 20219 counties in Florida; Camden County, Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this flood watch at Aug 5, 2021, 10:02 AM EDT for 9 counties in Florida; Camden County, Charlton County, Ware County, Georgia. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2021, 10:02 AM EDT (14:02 UTC)
Expired
Aug 7, 2021, 1:59 AM EDT
In force
40 hr
Issued by
NWS Jacksonville, FL
Flood severity
None

Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Camden County, GA, Charlton County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

060 
WGUS62 KJAX 051402
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
1002 AM EDT Thu Aug 5 2021

FLZ021-023-024-030-031-035-122-124-125-132-136-222-225-232-236-325-
425-GAZ165-166-264-350-364-060400-
/O.NEW.KJAX.FA.A.0004.210805T1402Z-210806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-Northern
Columbia-Coastal Nassau-Coastal Duval-Eastern Clay-Eastern Alachua-
Southern Columbia-Trout River-Western Clay-Western Alachua-South
Central Duval-Western Duval-Inland Camden-Coastal Camden-
Northeastern Charlton-Southern Ware-Western Charlton-
Including the cities of Starke, Tarboro, Arlington, Newburn, 
Gainesville, High Springs, Hilliard, Suwannee Valley, Yulee, 
Winfield, Riverside, Middleburg, Waverly, Columbia, Green Cove 
Springs, McAlpin, Homeland, Lake City, Live Oak, Ratliff, Suwannee 
Springs, Tallyrand, Archer, San Marco, Oleno State Park, Lake 
Butler, Gainesville Airport, Stephen Foster State Park, Winokur, 
Woodbine, Bryceville, Newberry, Trenton, Orange Park, Doctors Inlet, 
Watertown, Kingsland, Kings Ferry, Normandy, Ortega, Macclenny, Race 
Pond, Houston, Fernandina Beach, Bellair, Lakeside, Dungeness, Lulu, 
Jacksonville, Colesburg, Olustee, Amelia City, Folkston, New River, 
St. George, Newnans Lake, Dover Bluff, and Oceanway
1002 AM EDT Thu Aug 5 2021

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Jacksonville has issued a

* Flood Watch for portions of Florida and southeast Georgia, 
  including the following areas, in Florida, Baker, Bradford, 
  Coastal Duval, Coastal Nassau, Eastern Alachua, Eastern Clay, 
  Gilchrist, Inland Nassau, Northern Columbia, South Central Duval, 
  Southern Columbia, Suwannee, Trout River, Union, Western Alachua, 
  Western Clay and Western Duval. In southeast Georgia, Coastal 
  Camden, Inland Camden, Northeastern Charlton, Southern Ware and 
  Western Charlton.

* Through this evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of northeast Florida and southeast Georgia with 
  additional heavy rainfall of 2 to 4 inches forecast, which may 
  lead to flooding. Isolated amounts of around 5 inches are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

SHASHY
4 follow-up statements
915 
WGUS62 KJAX 060050
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
850 PM EDT Thu Aug 5 2021

FLZ023-024-124-125-132-225-232-325-425-GAZ165-166-264-350-364-060200-
/O.CAN.KJAX.FA.A.0004.000000T0000Z-210806T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker-Inland Nassau-Coastal Nassau-Coastal Duval-Eastern Clay-Trout
River-Western Clay-South Central Duval-Western Duval-Inland Camden-
Coastal Camden-Northeastern Charlton-Southern Ware-Western Charlton-
Including the cities of Tarboro, San Marco, Hilliard, Yulee, 
Homeland, Riverside, Middleburg, Waverly, Green Cove Springs, 
Dungeness, Ratliff, Tallyrand, Arlington, Doctors Inlet, Stephen 
Foster State Park, Winokur, Woodbine, Bryceville, Orange Park, 
Ortega, Kingsland, Kings Ferry, Normandy, Macclenny, Race Pond, 
Fernandina Beach, Bellair, Lakeside, Jacksonville, Colesburg, 
Olustee, Amelia City, Folkston, St. George, Dover Bluff, and Oceanway
850 PM EDT Thu Aug 5 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of northeast Florida and southeast 
Georgia, including the following areas, in northeast Florida, Baker, 
Coastal Duval, Coastal Nassau, Eastern Clay, Inland Nassau, South 
Central Duval, Trout River, Western Clay and Western Duval. In 
southeast Georgia, Coastal Camden, Inland Camden, Northeastern 
Charlton, Southern Ware and Western Charlton has been cancelled.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

FLZ021-030-031-035-122-136-222-236-060900-
/O.EXT.KJAX.FA.A.0004.000000T0000Z-210806T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suwannee-Union-Bradford-Gilchrist-Northern Columbia-Eastern Alachua-
Southern Columbia-Western Alachua-
Including the cities of Starke, Newburn, Gainesville, High Springs, 
Suwannee Valley, Winfield, Columbia, McAlpin, Lake City, Live Oak, 
Suwannee Springs, Newberry, Oleno State Park, Lake Butler, 
Gainesville Airport, Trenton, Watertown, Archer, Houston, Lulu, New 
River, and Newnans Lake
850 PM EDT Thu Aug 5 2021

...FLOOD WATCH NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

The Flood Watch is now in effect for

* A portion of northern Florida, including the following areas, 
  Bradford, Eastern Alachua, Gilchrist, Northern Columbia, Southern 
  Columbia, Suwannee, Union and Western Alachua.

* Until 8 AM EDT Friday.

* The National Weather Service in Jacksonville has continued the 
  Flood Watch for the Suwannee Valley of northeast Florida including 
  the counties of Suwannee, Columbia, Union, Bradford, Gilchrist, 
  and Alachua. Heavy rainfall of 3 to 8 inches has occurred and an 
  additional 1 to 4 inches is forecast, which may lead to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

AK
204 
WGUS62 KJAX 060607
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
207 AM EDT Fri Aug 6 2021

FLZ021-030-031-035-122-136-222-236-070000-
/O.EXT.KJAX.FA.A.0004.000000T0000Z-210807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suwannee-Union-Bradford-Gilchrist-Northern Columbia-Eastern Alachua-
Southern Columbia-Western Alachua-
Including the cities of Starke, Newburn, Gainesville, High Springs, 
Suwannee Valley, Winfield, Columbia, McAlpin, Lake City, Live Oak, 
Suwannee Springs, Newberry, Oleno State Park, Lake Butler, 
Gainesville Airport, Trenton, Watertown, Archer, Houston, Lulu, New 
River, and Newnans Lake
207 AM EDT Fri Aug 6 2021

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flood Watch is now in effect for

* A portion of northern Florida, including the following areas, 
  Bradford, Eastern Alachua, Gilchrist, Northern Columbia, Southern 
  Columbia, Suwannee, Union and Western Alachua.

* Through this evening.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of northeast Florida. Heavy rainfall of 1 to 2 
  inches is forecast Today, which may lead to flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

23
574 
WGUS62 KJAX 061805
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Jacksonville FL
205 PM EDT Fri Aug 6 2021

FLZ030-031-122-136-061915-
/O.CAN.KJAX.FA.A.0004.000000T0000Z-210807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union-Bradford-Northern Columbia-Eastern Alachua-
Including the cities of Starke, Lake Butler, Gainesville, Suwannee 
Valley, New River, Winfield, Newnans Lake, and Gainesville Airport
205 PM EDT Fri Aug 6 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northern Florida, including the 
following areas, Bradford, Eastern Alachua, Northern Columbia and 
Union has been cancelled.

Flooding is no longer expected to pose a threat.

$$

FLZ021-035-222-236-070900-
/O.EXT.KJAX.FA.A.0004.000000T0000Z-210807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suwannee-Gilchrist-Southern Columbia-Western Alachua-
Including the cities of Houston, Lake City, Columbia, Trenton, 
Newburn, McAlpin, Lulu, Live Oak, High Springs, Suwannee Springs, 
Newberry, Archer, Oleno State Park, and Watertown
205 PM EDT Fri Aug 6 2021

...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

The Flood Watch is now in effect for

* A portion of northern Florida, including the following areas, 
  Gilchrist, Southern Columbia, Suwannee and Western Alachua.

* Through Saturday morning.

* The National Weather Service in Jacksonville has issued a Flood 
  Watch for portions of northeast Florida including southern 
  Columbia, western Alachua, Gilchrist, and Suwannee counties. Heavy 
  rainfall over saturated ground is forecast, which may lead to 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

BOOTHE
458 
WGUS62 KJAX 070559
FFAJAX

Flood Watch
National Weather Service Jacksonville FL
159 AM EDT Sat Aug 7 2021

FLZ021-035-222-236-070700-
/O.CAN.KJAX.FA.A.0004.000000T0000Z-210807T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suwannee-Gilchrist-Southern Columbia-Western Alachua-
Including the cities of Houston, Lake City, Columbia, Trenton, 
Newburn, McAlpin, Lulu, Live Oak, High Springs, Suwannee Springs, 
Newberry, Archer, Oleno State Park, and Watertown
159 AM EDT Sat Aug 7 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northern Florida, including the 
following areas, Gilchrist, Southern Columbia, Suwannee and Western 
Alachua has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

23

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 5, 7:55 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 5, 7:55 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 AM EDT Thu Aug 5 2021

.AVIATION...
[Through 12Z Friday]

Stalled boundary is along a zone from coastal GA, then southwest
to the near Lake City/Live Oak and into the Gulf of Mexico, which
will continue to produce numerous to widespread showers and a few
thunderstorms along this line. As a result, t-storms will be
around KSSI over the next couple of hours at times with IFR vsby
expected. Otherwise, some scattered light rain and low stratus for
the rest of the TAFs with occasional MVFR/IFR, and brief LIFR at
KVQQ this morning. Rounds of showers and some t-storms expected by
later this morning and especially into the mid to late afternoon
hours, with TEMPO IFR conditions with heavy rainfall/low vsby.
There may be some improving conditions after 00Z as some of the
heavier rainfall begins to ease, but MVFR ceilings possible, with
lower ceilings also possible around KSSI toward sunrise Friday.

&&

.PREV DISCUSSION [314 AM EDT]...

.NEAR TERM [Through Tonight]...

Frontal boundary has sagged southward all the way into NE FL and
is currently stalled near the I-10 corridor, while a weak low
pressure center has developed on the boundary in the NE Gulf of
Mexico. Small waves of energy will rotate around the east side of
this low and push northward through NE FL/SE GA today and tonight
with models trying to slowly lift the low northward late tonight
along with the boundary trying to pull northward into SE GA by
early Friday morning. Precipitable Water Amounts of well over 2
inches cover all of NE FL/SE GA along this boundary and will
continue the threat of locally heavy rainfall at any time a weak
wave of energy rotates through, but will be enhanced slightly
during peak heating this afternoon across the area, although with
the widespread cloudiness there will not be much heating with peak
Max temps only in the lower to middle 80s across the area, so
locally heavy rainfall will likely remain confined to activity
along the frontal boundary as it drifts slowly northward through
the next 24 hours and along any convection as it moves off the NE
Gulf of Mexico and into the I-75 corridor of inland NE FL, due to
this random nature of this locally heavy rainfall, very tough to
nail down any exact "Flood Watch" area, so will not issue any
widespread watch at this time, but as discussed in the "Hydrology"
section below, any isolated 3 to 5 inch storm totals will likely
lead to the issuance of Flood Warnings and continuation of river
flooding along the St. Mary's and Santa Fe Basins. The heavy
convection early this evening should fade once again after sunset
and shift northward into SE GA with the frontal boundary and along
the I-75 corridor of inland NE FL, leaving most of the I-95
corridor from JAX southward mainly dry during the overnight hours.
Near normal climo lows in the 70s expected tonight.

.SHORT TERM [Friday Through Saturday Night]...

Frontal boundary will weaken and shift north across south Georgia
on Friday as an upper trough moves from the Mississippi River
Valley into the southeast. This trough will enhance convection on
Friday especially over se Georgia and the Suwannee Valley where
the highest rain chances will exist. The threat of heavy rainfall
will persist as deep moisture remains across the area. The upper
trough axis will move across on Saturday continuing the numerous
shower and thunderstorm activity.

.LONG TERM [Sunday Through Wednesday]...

Deep layer ridge to the south will build north across the area
early next week. This will bring a more typical summer-like
pattern with increased temperatures. With light winds, the
seabreezes will move inland and merge over the interior each
afternoon/evening. Scattered to numerous late day storms will
occur inland with daytime temperatures reaching the lower 90s.

.MARINE...

Southwest winds continue across the NE FL waters south of the
frontal boundary at close to 15 knots, with variable winds across
the SE GA waters near the frontal boundary today. All waters
shift back to the south in the 10-15 knot range on Friday as
front lifts back north of the region and High Pressure ridge
builds east of the waters which continue through the weekend.
Local sea breezes from the Southeast will develop along the Atlc
Coast through the weekend.

Rip Currents: Low Risk will continue in the offshore flow today
will with South flow and Southeast sea breezes possible for Friday
into the Weekend, a lower end Moderate risk will be possible.

.HYDROLOGY...

Another round of heavy rainfall with convection today with general
1 to 2 inch amounts expected with the isolated 3 to 5 inch totals
where storms get stalled along the old frontal boundary this
afternoon. Flooding will continue to expand along the Santa Fe and
St. Mary's River Basins, and the North Fork of Black Creek already
into Action stage and may reach Minor Flood with another round of
rainfall today.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  85  71  85  70  88 /  30  30  80  20  60
SSI  84  75  88  76  89 / 100  60  70  30  50
JAX  84  73  90  74  90 / 100  50  70  30  60
SGJ  86  74  90  74  90 /  90  40  60  20  60
GNV  83  72  88  72  89 / 100  50  70  10  60
OCF  84  73  90  73  91 / 100  50  60  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 5, 8:15 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
815 AM EDT Thu Aug 5 2021

FLZ021-023-030-035-222-051345-
Southern Columbia FL-Baker FL-Union FL-Suwannee FL-Gilchrist FL-
815 AM EDT Thu Aug 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
BAKER...WESTERN UNION...SOUTHERN COLUMBIA AND SOUTHEASTERN SUWANNEE
COUNTIES UNTIL 945 AM EDT...

* At 812 AM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorms near Fort White, or near
  Ichetucknee Spring, moving northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with these
  showers and storms.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, Fort White, Palestine
  Community, Upland Pines, Groves, Providence, Lulu and Olustee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3026 8237 3007 8227 2994 8250 2994 8252
      2992 8258 2990 8258 2969 8296 2971 8294
      2972 8296 2972 8294 2977 8295 2980 8292
      2981 8293 2983 8289 2988 8287 2990 8290
      2989 8292 2995 8292 2996 8295 3000 8297
TIME...MOT...LOC 1212Z 239DEG 12KT 2996 8268

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:31 PM EDTAreal Flood WarningJAXBaker3 hr
Aug 4, 9:28 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 4, 10:14 PM EDTSpecial Weather StatementJAXBaker91 min
Aug 4, 10:56 PM EDTAreal Flood WarningJAXBaker, Bradford, Union3 hr
Aug 5, 6:50 AM EDTSpecial Marine WarningJAX85 min
Aug 5, 8:15 AM EDTSpecial Weather StatementJAXUnion90 min
Aug 5, 8:27 AM EDTAreal Flood WarningJAXColumbia, Gilchrist, Suwannee5 hr
Aug 5, 10:59 AM EDTRiver Flood WarningJAXColumbia, Hamilton, Suwannee21 days
Aug 5, 10:59 AM EDTRiver Flood WarningJAXHamilton, Suwannee21 days
Aug 5, 1:41 PM EDTRiver Flood WarningJAXClay10 hr
Aug 5, 4:12 PM EDTSpecial Weather StatementJAXGilchrist48 min
Aug 5, 4:53 PM EDTSpecial Weather StatementJAXColumbia37 min
Aug 5, 4:56 PM EDTRiver Flood WarningJAXAlachua, Union5 days
Aug 5, 5:13 PM EDTSpecial Weather StatementJAXSuwannee62 min
Aug 5, 5:20 PM EDTAreal Flood WarningJAXColumbia, Gilchrist, Union4 hr
Aug 5, 5:28 PM EDTAreal Flood WarningJAXColumbia, Hamilton, Suwannee2 hr
Aug 5, 6:05 PM EDTSpecial Weather StatementJAXDuval55 min
Aug 4, 8:11 PM EDTSpecial Weather StatementJAXCharlton64 min

Nearby

Flood Watches in Florida, 2021Flood Watches in Georgia, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.